Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Weight gain and water retention on citalopram

(4 Posts)
Used2bthin Sat 05-Apr-14 13:10:29

Anyone else having problems with this? I've gained a stone since December and am worried its still going on. I am sure I eat more as they do make me hungry but have been trying to eat well and excercise more, it seems more than I would usually gain with a similar lifestyle if that makes sense.

I need to be on them but am feeling down at having no clothes that fit etc, I am wondering whether its worth me asking about switching to a different ssri or whether they would all affect me in the same way, dh is on Prozac and seems to have lost weight!

Millie2013 Sat 05-Apr-14 13:48:31

Yes me sad I put on 2.5 stone, which is a lot, as I'm small framed. I think all SSRI are associated with weight gain (in some people). It's a nuisance, as I got on really well with citalopram, otherwise

Used2bthin Sat 05-Apr-14 15:48:49

I am the same as you and have generally been able to lose weight quickly if I did gain but this seems to be increasing despite exercise. But the anti depressents effect has been life changing so I don't think I can risk not being on them, just don't know what to do, is there no alternative ?

Are you still on them? Anything you've found helpful in terms of weight management? Me and dh are going to start doing the shred tonight, just don't feel like it will work and its making me depressed that I feel so big. Oh, also the water retention and bloating is really uncomfortable, never really had it before , its horrible!

Used2bthin Sat 05-Apr-14 18:24:57

Bump to see if anyone has any solutions (other than eat less exercise more which I am doing)

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now